Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 69, NWS Chicago, IL

April 16, 2006LaSalle County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Apr 16, 2006, 5:51 PM CDT for LaSalle County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2006, 5:51 PM CDT (22:51 UTC)
Expired
Apr 16, 2006, 6:30 PM CDT
In force
39 min
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

County LaSalle County, IL

The radar

The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 12:20 PM CDTSevere Thunderstorm WatchSPC7 hr
Apr 16, 1:39 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 841 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
841 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:10 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Apr 16, 3:10 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
310 PM CDT SUN APR 16 2006

.DISCUSSION FOR AFTERNOON GRIDS/ZONES...

SEVERE WX HAS BEEN FOCUS THROUGH THE DAY AS LOW NOW OVER WEST
CENTRAL ILLINOIS HAS MOVED EAST SOUTHEAST TODAY. INITIAL
THUNDERSTORMS THIS MORNING FORMED NORTH OF EAST-WEST WARM FRONT JUST
SOUTH OF FORECAST AREA. THUNDERSTORMS FORMED BANDS AROUND UPPER LOW
AND INTENSIFIED RAPIDLY THROUGH THE MORNING. MAIN WX WAS HAIL WITH
NUMEROUS REPORTS OF PEA SIZE AND SOME MARBLE SIZE. WATCHES REMAIN IN
EFFECT THROUGH THIS EVENING AS STRONG DYNAMICS ASSOCIATED WITH H5
LOW COMBINE WITH UNSTABLE AIRMASS ALONG WARM FRONT. AS LOW PASSES
THIS EVENING CHARACTER OF PRECIP SHOULD CHANGE TO RAIN/SHOWERS
BEFORE ENDING BEFORE MORNING. SURFACE RIDGE BUILDS BACK ACROSS THE
UPPER LAKES FROM THE NORTHEAST MONDAY.

NEXT WX ARRIVES TUESDAY NIGHT AS PAC NORTHWEST TROUGH MOVES ACROSS
NORTHERN US AND CLOSES OFF. SURFACE LOW DEVELOPS ON NORTHERN PLAINS
WITH BROADLY ARCED COLD FRONT WLL OUT AHEAD OF SYSTEM. FROPA SHOULD
OCCUR EARLY/MIDDAY WEDNESDAY. SURFACE/UPPER LOW IS SLOW TO FOLLOW.
THEY MOVE SOUTHEAST FROM THE DAKOTAS AND ARE SLOW TO MOVE THROUGH
THE AREA LEADING TO AN EXTENDED PERIOD OF CHANCE OF RAIN...THROUGH
LATE FRIDAY. WEEKEND APPEARS DRY AT THIS TIME.

TEMPS WILL BE ABOVE SEASONAL NORMS NEXT TWO DAYS THEN DROP TO AROUND
SEASONAL VALUES WITH FROPA WEDNESDAY. A LITTLE DAY TO DAY WARMING
OCCURS THROUGH THE WEEKEND. MINS THROUGH PERIOD WILL HOVER AROUND
NORMS.

RS

&&

.AVIATION DISCUSSION FOR 12Z TAFS...

650 AM CDT
MORNING PROFILERS SHOWING SW 35KT JET PUNCHING INTO NRN IL ACROSS
SURFACE WARM FRONT. FRONT EXTENDS ESE FROM SFC LOW ON NEB/IA BORDER
TO CENTRAL IL. ELEVATED SHOWERS AND THUNDERSTORMS DEVELOPING RAPIDLY
THIS MORNING. WILL CARRY VCTS THROUGH MORNING HOURS. AS SFC LOW
DRIFTS ESE INTO CENTRAL IL ENE WINDS SHOULD PICK UP AND WIDESPREAD
AREA OF SHOWERS AND EMBEDDED THUNDER IS EXPECTED IN THE AFTERNOON.
THUNDER THREAT QUICKLY DIMINISHED THIS EVENING AS LOW PASSES SOUTH
OF TERMINALS AND SFC WINDS BECOME MORE NELY.

ALLSOPP
&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.

&&
Hazardous weather outlook, Apr 16, 4:00 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT SUN APR 16 2006

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-170930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
400 PM CDT SUN APR 16 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS ALL OF
NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA. SOME
THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS.
THUNDERSTORMS SOUTH OF THE ILLINOIS AND KANKAKEE RIVERS MAY ALSO
POSSIBLY PRODUCE A TORNADO. THE THREAT OF SEVERE WEATHER EXISTS
THROUGH 9PM THIS EVENING.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-170930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
400 PM CDT SUN APR 16 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY
EVENING. THE THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND LARGE
HAIL.

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MONDAY MORNING FOR THE
ILLINOIS AND INDIANA NEARSHORE WATERS. NORTHEAST WINDS 15 TO 25
KNOTS WILL CAUSE WAVES TO BUILD TO 4 TO 6 FEET.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

HANDEL

In the hours before

Local storm report, Apr 16, 12:40 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1240 PM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             STILLMAN VALLEY         42.10N 89.18W
04/16/2006  E0.88 INCH       OGLE               IL   EMERGENCY MNGR

&&

BN
Local storm report, Apr 16, 12:41 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1241 PM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             STILLMAN VALLEY         42.10N 89.18W
04/16/2006  E1.00 INCH       OGLE               IL   EMERGENCY MNGR

&&

BN
Local storm report, Apr 16, 12:44 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1244 PM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     HAIL             AURORA                  41.77N 88.29W
04/16/2006  E1.75 INCH       KANE               IL   LAW ENFORCEMENT

&&

BN
Local storm report, Apr 16, 1:45 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
145 PM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     HAIL             LOVES PARK              42.34N 89.01W
04/16/2006  E0.88 INCH       WINNEBAGO          IL   TRAINED SPOTTER

&&

BN
Local storm report, Apr 16, 1:54 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
154 PM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             JOLIET                  41.53N 88.12W
04/16/2006  E0.75 INCH       WILL               IL   NWS EMPLOYEE

            WEST SIDE OF JOLIET - MARBLE TO PENNY SIZE HAIL COVERING
            GROUND.

&&

BN
Local storm report, Apr 16, 5:40 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
540 PM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TORNADO          PIPER CITY              40.76N 88.19W
04/16/2006                   FORD               IL   LAW ENFORCEMENT

            BRIEF TOUCHDOWN IN PIPER CITY AT US24.

&&

BN

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:12 AM CDTSevere Thunderstorm WarningLOTFord, Iroquois48 min
Apr 16, 7:14 AM CDTSevere Thunderstorm WarningLOTOgle46 min
Apr 16, 7:27 AM CDTSevere Thunderstorm WarningLOTKankakee63 min
Apr 16, 7:52 AM CDTSevere Thunderstorm WarningLOTIroquois53 min
Apr 16, 11:48 AM CDTSevere Thunderstorm WarningLOTLee, Ogle42 min
Apr 16, 11:58 AM CDTSevere Thunderstorm WarningLOTGrundy, Kankakee, Livingston, Will47 min
Apr 16, 12:33 PM CDTSevere Thunderstorm WarningLOTIroquois, Kankakee, Will57 min
Apr 16, 12:36 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, Ogle, Winnebago54 min
Apr 16, 12:45 PM CDTSevere Thunderstorm WarningLOTDuPage, Kane, Will41 min
Apr 16, 12:50 PM CDTSpecial Marine WarningLOT115 min
Apr 16, 1:39 PM CDTSevere Thunderstorm WarningLOTWinnebago27 min
Apr 16, 1:51 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Will33 min
Apr 16, 2:28 PM CDTSevere Thunderstorm WarningLOTWill32 min
Apr 16, 2:58 PM CDTSevere Thunderstorm WarningLOTKankakee, Will47 min
Apr 16, 3:45 PM CDTSevere Thunderstorm WarningLOTLivingston45 min
Apr 16, 3:50 PM CDTSevere Thunderstorm WarningLOTKankakee, Will40 min
Apr 16, 4:42 PM CDTTornado WarningLOTKankakee, Will48 min
Apr 16, 5:10 PM CDTTornado WarningLOTFord, Iroquois50 min
Apr 16, 5:52 PM CDTSevere Thunderstorm WarningLOTIroquois53 min
Apr 16, 5:56 PM CDTTornado WarningLOTIroquois64 min
Apr 16, 6:39 PM CDTTornado WarningLOTKankakee66 min
Apr 16, 6:45 PM CDTSevere Thunderstorm WarningLOTIroquois60 min
Apr 16, 8:24 AM CDTSevere Thunderstorm WarningLOTNewton51 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.